Alert archive / Michigan / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 20, NWS Gaylord, MI

June 15, 2022Antrim County, Grand Traverse County, Kalkaska County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 15, 2022, 10:51 PM EDT for Antrim County, Grand Traverse County, Kalkaska County, Michigan. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2022, 10:51 PM EDT (02:51 UTC)
Expired
Jun 15, 2022, 11:23 PM EDT
In force
32 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Antrim County, MI, Grand Traverse County, MI, Kalkaska County, MI

The radar

The NCL Michigan radar (KAPX), 62 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 10:52 PM EDTHAIL 0.25Traverse City, MIPEA SIZED HAIL REPORTED VIA SPOTTER.
Jun 15, 10:57 PM EDTHAIL 0.73 Ese Traverse City, MIDIME SIZED HAIL REPORTED VIA SPOTTER.
Jun 15, 11:06 PM EDTTSTM WND DMG1 N Bates, MIA FEW TREES DOWN NEAR BATES AND SAYLER RD.
Jun 15, 11:06 PM EDTTSTM WND DMG1 N Bates, MIA FEW TREES DOWN NEAR BATES AND SAYLER RD REPORTED BY LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1369 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.6
Supercell composite
18.5

Open this sounding in Storm Lab

The text

As transmitted.

225 
WUUS53 KAPX 160251
SVRAPX
MIC009-055-079-160345-
/O.NEW.KAPX.SV.W.0020.220616T0251Z-220616T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
1051 PM EDT Wed Jun 15 2022

The National Weather Service in Gaylord has issued a

* Severe Thunderstorm Warning for...
  Grand Traverse County in northern Michigan...
  South central Antrim County in northern Michigan...
  Western Kalkaska County in northern Michigan...

* Until 1145 PM EDT.

* At 1051 PM EDT, severe thunderstorms were located along a line
  extending from Traverse City to Buckley, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Traverse City and Traverse City State Park around 1055 PM EDT.
  Kingsley around 1105 PM EDT.
  Williamsburg around 1110 PM EDT.

Other locations in the path of these severe thunderstorms include
Barker Creek, Fife Lake, Rapid City, Kalkaska, South Boardman and
Antrim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4477 8567 4477 8564 4480 8563 4487 8526
      4490 8499 4451 8511 4451 8575
TIME...MOT...LOC 0251Z 266DEG 27KT 4477 8561 4451 8568 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GILLEN
3 follow-up statements
397 
WWUS53 KAPX 160307
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
1107 PM EDT Wed Jun 15 2022

MIC009-055-079-160345-
/O.CON.KAPX.SV.W.0020.000000T0000Z-220616T0345Z/
Grand Traverse MI-Antrim MI-Kalkaska MI-
1107 PM EDT Wed Jun 15 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTHEASTERN GRAND TRAVERSE...SOUTH CENTRAL ANTRIM AND WESTERN
KALKASKA COUNTIES...

At 1107 PM EDT, severe thunderstorms were located along a line
extending from near Williamsburg to Kingsley, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Williamsburg around 1110 PM EDT.

Other locations in the path of these severe thunderstorms include
Barker Creek, Fife Lake, Rapid City, South Boardman, Kalkaska, Antrim
and Darragh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4482 8553 4487 8526 4490 8499 4458 8509
      4457 8558
TIME...MOT...LOC 0307Z 254DEG 30KT 4482 8545 4456 8552 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GILLEN
905 
WWUS53 KAPX 160317
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
1117 PM EDT Wed Jun 15 2022

MIC009-055-079-160345-
/O.CON.KAPX.SV.W.0020.000000T0000Z-220616T0345Z/
Grand Traverse MI-Antrim MI-Kalkaska MI-
1117 PM EDT Wed Jun 15 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTHEASTERN GRAND TRAVERSE...SOUTHWESTERN ANTRIM AND WESTERN
KALKASKA COUNTIES...

At 1116 PM EDT, severe thunderstorms were located along a line
extending from near Rapid City to near Fife Lake, moving east at 30
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Rapid City and Barker Creek around 1120 PM EDT.

Other locations in the path of these severe thunderstorms include
South Boardman and Antrim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4487 8526 4490 8499 4458 8509 4458 8542
      4484 8543
TIME...MOT...LOC 0316Z 258DEG 28KT 4486 8534 4459 8541 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GILLEN
982 
WWUS53 KAPX 160323
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
1123 PM EDT Wed Jun 15 2022

MIC009-055-079-160333-
/O.CAN.KAPX.SV.W.0020.000000T0000Z-220616T0345Z/
Grand Traverse MI-Antrim MI-Kalkaska MI-
1123 PM EDT Wed Jun 15 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAND TRAVERSE...
SOUTHWESTERN ANTRIM AND WESTERN KALKASKA COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds and 
small hail are still possible with these thunderstorms.

LAT...LON 4487 8526 4490 8499 4458 8509 4458 8542
      4484 8543
TIME...MOT...LOC 0321Z 266DEG 27KT 4486 8528 4459 8535 

$$

GILLEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:10 PM EDT, 41 minutes earlier.

Area forecast discussion, Jun 15, 10:10 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1010 PM EDT Wed Jun 15 2022

.UPDATE...
Issued at 1010 PM EDT Wed Jun 15 2022

Temps across our entire CWA have dropped below Heat Advisory
criteria...so this headline has been cancelled a couple of hours
early. Big story now is the line of strong to severe storms now
moving thru Eastern Upper Michigan...with the leading edge of this
same line now arriving along our Lake Michigan shoreline. Airmass
overhead remained capped thru the early evening hours...so we had
to wait for the front itself to arrive for our shot at convective
activity. No reports of severe wx as of yet...but the event is
young.

Most near term models suggest a steady diminish in intensity of
this convective line as it moves thru our CWA late this evening
and especially overnight with loss of diurnal instability and as
the main axis of instability and moisture lifts east of our state
ahead of the cold front. But a few severe storms remain possible
over the next few hours given MUCAPES holding around 3000 J/kg and
modest 0-3 km shear of around 30 kts. Have made adjustments to
POPs based on latest radar and near term model trends.

&&

.NEAR TERM...(Through Tonight)
Issued at 216 PM EDT Wed Jun 15 2022

...Severe Thunderstorms possible this evening through the early
overnight...

High Impact Weather Potential: Severe thunderstorms, with all modes
of severe weather possible.

Pattern Synopsis/Forecast:

Much talked about, and rather impressive, short-lived heat wave
centered right across the Great Lakes early this afternoon, courtesy
of deep southwest flow between departing ridge axis and approaching
northern Plains/south-central Canada troughing. Some pretty
impressive temperatures found across the area, with current readings
topping 90 degrees at a few locations, and well into the 80s at most
others in northern lower Michigan. Couple that with sustained
moisture advection supporting surface dewpoints will up into the 60s
and lower 70s , and heat indices are making a run toward the middle
90s. Otherwise, weather across our area has been relatively
uneventful so far today (besides a few showers and storms across
parts of eastern upper Michigan), with remnant H8 centered capping
holding strong...this despite mixed layer cape profiles exceeding 2k
Joules/kg across parts of our area. However, much more active
weather lurking just upstream, with showers and thunderstorms
breaking out across the Wisconsin and Minnesota along and ahead of
maturing cold front.

Pattern becomes a bit more progressive tonight as that upstream
troughing slides into the area by morning. This will drive that cold
front into the area tonight, exiting stage right Thursday morning.
This sets the stage for the potential for some fairly active weather
tonight.

Primary Forecast Concerns/Challenges:

Sole focus on severe weather potential tonight.

Details:

Expect convection to go upscale to our west the remainder of this
afternoon as exceptionally warm and moist airmass gets worked over
by increasing deep layer forcing via that approaching front and
upper level troughing. This convection will spread east with time,
at least partially propagated by increasingly congealed outflow
boundaries. Current "best guess" is that convection will move into
northern Lake Michigan early on this evening, making steady east
progress into northwest lower/eastern upper Michigan toward the
middle of the evening. Per a simple conceptual model, definitely not
the most favorable time to sustain vigorous convection. However,
simple breadth of pre-frontal warm and moist advection will help
maintain more than ample cape through the mixed layer (at or above
2k Joules/kg), especially for those areas west of Interstate 75.
Best deep layer shear is tucked in right behind primary front, but
still plenty to be utilized as convection approaches, with near 40
knots of deep layer shear and upwards of 30 knots of 0-3km bulk
shear. Upshot to the above, despite what several convective allowing
models suggest, feel vigorous convection will be able to maintain
itself as it enters northwest lower/eastern upper Michigan. Severe
wind gusts in excess of 60 mph will be the primary severe weather
concern as thought is supercellular structure will be lost by the
time storms approach, with activity expected to be more linear/QLCS
in nature as it passes. Still cannot rule out a tornado or two given
those low level shear profiles, especially along any inflection
points in the line. Expect convection to slowly fade through the
overnight as it continues east.

&&

.SHORT TERM...(Thursday through Saturday)
Issued at 257 PM EDT Wed Jun 15 2022

High Impact Weather Potential: Widespread, strong, post-frontal
winds Thursday...and perhaps again Friday...

Pattern Synopsis/Forecast:

Last 24-48 hours has seen ridge axis tighten up as anomalous closed
upper low tightens up/chugs eastward across the northern part of the
CONUS...centered over southern Saskatchewan this morning...with
strong shear vorticity axis stretching from northern UT to southern
Manitoba, denoted by an area of subsidence in this same region...on
the downstream side of the trough...with a tight thermal gradient
aloft and strengthening jet max aloft (140+kt over the eastern
Dakotas/Minnesota poking up into Manitoba). Closed upper low is
evident on water vapor...with a lobe sweeping through eastern MT
attm. Very occluded surface reflection swirling around the periphery
of the closed low aloft through the Canadian Prairies down into the
Upper Midwest...with a surface low in SD attm. Ahead of
this...looking at ongoing convection across the central Plains up
into parts of the Midwest along a SW-NE oriented surface boundary in
advance of the troughing aloft...with a dry slot poking up along the
boundary, helping to drive this convection. Surface warm front at
12z was to our north, stretching from Lake Superior down into Lake
Huron, with warm front aloft to our northeast thanks to strong
southwesterly flow off the Gulf...leading to 850mb temps in the 20+C
range. Some of the blowoff from this convection is beginning to
overspread parts of Northern Michigan as of 13z...with additional
convection riding southeast over the ridge through Ontario.
Southwesterly flow ahead of the cold front is also helping funnel
anomalously moist air into the region...with pwats at climatological
highs for this time of year across eastern Upper...where convection
is already firing along a SW-NE oriented boundary. Surface cold
front itself stretches from a triple point near the Keweenaw at 12z,
back down to another low in southeast Nebraska...extending back into
the Four Corners region from there.

Looking forward...anticipate the closed upper low to continue to
pinwheel eastward/northeastward...with a niblet lifting through the
Upper Midwest helping to drive the cold front through
tonight/Thursday...as upper low becomes more zonally elongated.
Another surface trough/secondary cold front drops in Thursday as the
closed low passes by to the north...again, more zonally oriented.
Another niblet zips in Friday...though with some uncertainty in how
deep it will be...dragging another cold front through, as flow again
buckles in response to another anomalous closed upper low digging
into the Western US...creating anomalous ridging over the central
US, and shifting the ridge axis toward the Upper Midwest/Mid MS
Valley.

Primary Forecast Concerns: Wind advisory level winds possible
Thursday; maybe Friday?...Rain/storm chances through the period...

Front should be out of the area by 12z Thursday...and will look for
pretty stiff southwesterly flow (given the system will be occluded).
Looking at pretty easy potential for winds in the 10-15+kt range,
potentially enhanced by isallobaric component behind the front
across NE Lower Thursday morning. Could be quite gusty
Thursday...given strengthening mid-level flow as the closed low
pivots by to our north with the stronger thermal gradient, and
good subsidence/downward momentum transfer. Guidance derived
soundings suggest potential to mix down some quite strong winds
aloft...noting 700mb wind max of at least 60kts (climatologically
maxed out); even 850mb up above 40kts...should be quite gusty,
indeed. Probabilistic guidance suggests pretty high confidence in
at least gale force gusts (34kts/39mph)...and moderate confidence
in even stronger winds than that. Do have some confidence we could
meet wind advisory criteria...but given severe potential
tonight...will punt the advisory to the mid crew to handle non-
convective headlines...so as not to confuse people...but will
start to hit it in messaging this afternoon. Wouldn't be surprised
to see additional power outages/wind damage tomorrow with these
widespread winds on top of whatever occurs today.

Winds should remain strong through Friday, now with legit cold
advection, as we get into more northwesterly flow behind the stacked
low, with a second mid-level speed max, albeit somewhat weaker,
coming in behind a niblet/tertiary cold front...with strongest winds
at the surface likely remaining to our north (thankfully). Will
still be pretty breezy/gusty, but confidence attm is not quite as
high in magnitude of winds as for Thursday.

Looks like we should be pretty dry Thursday in the dry slot, despite
some signals for upper level forcing as the shortwave niblet passes
by to our north and some left exit region jet dynamics pass nearby.
Could see some lingering showers along the Lake Huron side near the
cold front, though not impressive looking attm...and there are
actually some good signals of quite dry low-levels across parts of
northeast Lower...where I wouldn't be surprised to see some spots
approach critical RHs of 25-30 percent (after dewpoints in the upper
60s to low 70s as of 18z today)...though this will depend on how
warm we can get...and there are some signals that most areas of
northern Lower should remain in the 80s (fortunately with less
humidity) as there won't be a ton of cold advection behind the
initial cold front tonight.

Some boundary layer moisture looks to drop back into the region
later Thursday afternoon from the northwest. Given preexisting dry
weather, it may be difficult to get much beyond cloud cover,
particularly across northern Lower...though with some potential for
some low-level CAPE, along with some signals for fgen and some
decent low-level convergence as a secondary cold front/surface
trough comes in...should be enough to squeeze something out in the
afternoon, particularly across eastern Upper and parts of NW
Lower/Tip of the Mitt. Do not anticipate thunder, given that it
looks like instability doesn't reach to mixed phase cloud temps.

Another round of boundary layer moisture drops in on Friday
afternoon with the next niblet (or two). Low and mid level thermal
gradient is a bit tighter with this front compared to what comes
through tonight/Thursday (where the gradient is tighter even further
aloft)...but there isn't as much forcing with this, and even less
instability as we get into a much drier and less favorable airmass
for precipitation. Wouldn't be surprised if we got some rather
chilly air Friday night behind this front...noting another good
punch of dry air as cool Canadian high pressure moves in. Wouldn't
be surprised if some areas fell into the low to mid 40s...though
given that the pressure gradient may remain relatively tight going
into Friday night...it may be difficult to completely decouple in
most areas.

Things look quieter and cooler and drier for Saturday, thankfully,
as surface high pressure drifts overhead...but Saturday night
doesn't look quite as chilly as slightly more moist air comes over
the top of the ridge...along with some right entrance region jet
dynamics as jet rides over the encroaching ridge as
well...suggesting some increased potential for some kind of activity
going into Sunday.

.LONG TERM...(Saturday night through Wednesday)
Issued at 257 PM EDT Wed Jun 15 2022

High Impact Weather Potential: More heat early next week...? Periods
of showers and storms...

Pattern Synopsis/Forecast:

Going into Sunday...will look for ridge axis to continue to shift
eastward with time as troughing across the western US shifts further
inland...and what's left of current troughing slowly makes its way
eastward...with some potential for ridge-riding niblets to bring us
periodic shower and thunderstorm chances...as signals for
anomalously moist conditions return to the Great Lakes/Upper Midwest
ahead of the trough Monday. Will have to keep an eye on
that...particularly as the heat returns as well (more signals for
anomalously warm 850mb temps...yay..... (well, it might be yay if
you like heat and humidity))...lending some potential for
instability going into the early part of next week again...so will
have to keep an eye on that for storm potential.  Guidance hints at
the ridge axis becoming somewhat flattened with time going into
Tuesday...at which point, things become more uncertain...as there
are some timing differences in how that upstream trough attempts to
ride overtop the ridge...as things become more zonal going into the
end of the extended.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 734 PM EDT Wed Jun 15 2022

A strong cold front will sweep thru Northern Lower Michigan
tonight...producing strong to severe thunderstorms along and ahead
of it. Damaging wind gusts...large hail and isold tornadoes are
possible with these storms. Conditions will drop to MVFR/IFR
within any strongs that develop. Chances of convection will end
overnight...but W/SW synoptic winds will strengthen on Thursday
with gusts to 30 to 40 kts expected. LLWS will develop tonight as
well as the front arrives.

&&

.MARINE...
Issued at 216 PM EDT Wed Jun 15 2022

Winds become southwest out ahead of a passing cold front tonight.
Current thought is both winds and waves will remain below advisory
criteria. However, thunderstorms are expected to swing across the
area tonight, with any storms capable of producing very gusty winds,
heavy rain, frequent lightning, and even hail. This storm threat
will end from west to east as the night progresses. Post-frontal
environment Thursday will be very windy, with gusty southwest winds
backing more west with time. Widespread small craft advisory gusts
expected Thursday, with even the potential for gale force winds at
times. Winds become northwest and remain gusty at times right
through Friday evening.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT from 8 AM EDT Thursday through Thursday
     evening for MIZ016-020-025-031-098-099.
LH...SMALL CRAFT ADVISORY from 11 AM to 11 PM EDT Thursday for
     LHZ345>349.
LM...SMALL CRAFT ADVISORY from 8 AM to 11 PM EDT Thursday for LMZ323-
     341-342-344>346.
LS...SMALL CRAFT ADVISORY from 11 AM to 11 PM EDT Thursday for LSZ321-
     322.
&&

UPDATE...MLR
NEAR TERM...MSB
SHORT TERM...FEF
LONG TERM...FEF
AVIATION...MLR
MARINE...MSB
Hazardous weather outlook, Jun 15, 3:09 PM EDT, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
309 PM EDT Wed Jun 15 2022

MIZ016>018-020>036-041-042-086>088-095>099-161915-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
309 PM EDT Wed Jun 15 2022

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Through tonight.

Severe thunderstorms will be possible tonight across northern
Michigan. Damaging wind gusts, large hail, and a tornado or two
will will be possible with the strongest storms. The greatest
threat for severe weather will be between 9pm and 2am.

Dangerous heat is expected to continue into early this evening.
Please see the latest heat advisory for additional details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Dangerous swimming conditions are expected Thursday across many of
the beaches of northwest lower Michigan. Please see the latest
beach hazard statement for additional details.

Very gusty southwest winds, in excess of 40 mph, are expected to
develop across northern Michigan on Thursday.

Thunderstorms will be possible at times across northern Michigan
Sunday through Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-161915-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
309 PM EDT Wed Jun 15 2022

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Through tonight.

Thunderstorms are expected across all nearshore waters tonight.
Strong wind gusts, hail, and waterspouts will be possible,
especially between 9pm and 2am.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will be possible over the northern Michigan
nearshore waters again Sunday through Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

In the hours before

Local storm report, Jun 15, 10:17 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1017 PM EDT WED JUN 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND GST     2 E PARKDALE            44.27N 86.25W
06/15/2022  M44 MPH          MANISTEE           MI   AWOS

            AWOS STATION KMBL MANISTEE - BLACKER
            AIRPORT.

&&
Local storm report, Jun 15, 10:27 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1027 PM EDT WED JUN 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND GST     2 E PARKDALE            44.27N 86.25W
06/15/2022  M44 MPH          MANISTEE           MI   AWOS

            AWOS STATION KMBL MANISTEE - BLACKER
            AIRPORT.

&&
Local storm report, Jun 15, 10:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1041 PM EDT WED JUN 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     TSTM WND GST     1 SSE KINROSS           46.25N 84.47W
06/15/2022  M61 MPH          CHIPPEWA           MI   AWOS

            AWOS AT CHIPPEWA COUNTY INTL AIPORT.

&&

JZ
Local storm report, Jun 15, 10:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1042 PM EDT WED JUN 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     HAIL             THOMPSONVILLE           44.52N 85.94W
06/15/2022  M0.25 INCH       BENZIE             MI   AMATEUR RADIO

            PEA SIZED HAIL REPORTED VIA SPOTTER.

&&
Local storm report, Jun 15, 10:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1047 PM EDT WED JUN 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND GST     4 NNW BAY MILLS         46.48N 84.63W
06/15/2022  M41 MPH          CHIPPEWA           MI   BUOY

            BUOY STATION PTIM4 POINT IROQUOIS, MI.

1034 PM     TSTM WND GST     2 SE TRAVERSE CITY      44.73N 85.57W
06/15/2022  M39 MPH          GRAND TRAVERSE     MI   ASOS

            ASOS STATION KTVC TRAVERSE CITY - CHERRY
            CAPITAL AIRPORT.

&&

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:31 PM EDTSpecial Marine WarningAPX89 min
Jun 15, 9:23 PM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac67 min
Jun 15, 9:26 PM EDTSpecial Marine WarningAPX94 min
Jun 15, 9:37 PM EDTSpecial Marine WarningAPX83 min
Jun 15, 10:18 PM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac42 min
Jun 15, 10:57 PM EDTSpecial Marine WarningAPX93 min
Jun 15, 11:07 PM EDTSpecial Marine WarningAPX23 min
Jun 15, 11:52 PM EDTSpecial Marine WarningAPX26 min
Jun 16, 2:18 AM EDTSevere Thunderstorm WarningAPXOgemaw, Oscoda, Roscommon21 min
Jun 16, 3:39 AM EDTGale WarningAPX16 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.